| Model Number |
N/A |
| Medical Device Problem Codes |
Fracture (1260); Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/29/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35263117 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
During the procedure, when probing a pulmonary vein with a.018¿ 300cm short sv straight peripheral steerable guidewire, a loop formed at the tip which is normal.When the wire was pulled back, the tip of the wire was broken.The ¿sheath¿ of the wire had partially come off.The distal tip of the wire including the x-ray markings have remained in the vessel.Parts of the sheathing of the wire have also remained in the vessel.The remaining parts had to be removed with a snare, which was successful.The physician continued working with another non-cordis guidewire and the patient is fine.The product was not resterilized.The wire was not removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire looped while being used but did not kink.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
Event or Problem Description
During the procedure, when probing a pulmonary vein with a.018¿ 300cm short sv straight peripheral steerable guidewire, a loop formed at the tip which is normal.When the wire was pulled back, the tip of the wire was broken.The ¿sheath¿ of the wire had partially come off.The distal tip of the wire including the x-ray markings have remained in the vessel.Parts of the sheathing of the wire have also remained in the vessel.The remaining parts had to be removed with a snare, which was successful.The physician continued working with another non-cordis guidewire and the patient is fine.The product was not resterilized.The wire was not removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire looped while being used but did not kink.The wire was removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user.The wire was not used for treatment of another lesion prior to the event.The intended procedure was a dilation of the pulmonary vein (pv) stenosis.There was no calcification, no tortuosity, and 30% stenosis.A ¿drilling¿ or ¿jack-hammer¿ was not technique used to recannulize the vessel.The issue occurred after the dilation.The wire tip was visible on fluoro throughout the procedure.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire was not advanced through the struts of an existing stent.The wire tip did not repeatedly prolapse during placement.The tip did not remain in a prolapsed position during treatment of the lesion.The wire tip was advanced into the distal vasculature.The wire was used in both the main vessel and a side branch.The wire did not become fixed or caught at any time prior to the event; the wire did not become caught during advancement or withdrawal.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h10.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available due to need for additional information needed from site.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
After further review of additional information received.Complaint conclusion: as reported, while probing a pulmonary vein, a loop formed at the tip of a.018¿ 300cm short sv straight peripheral steerable guidewire, which is normal.The wire separated at the tip when it was pulled back.The distal tip of the wire including the x-ray markings have remained in the vessel.The ¿sheath¿ of the wire partially came off and a portion of it remains in the vessel as well.The remaining portion of the wire was successfully removed with a snare.The wire was removed from the dispenser by the distal floppy end, and it was not kinked or damaged in any way prior to inserting it into the patient.The wire was not re-shaped by the user and was not used for treatment of another lesion prior to the event.The distal tip was visible on fluoro throughout the procedure.The wire looped while being used but did not kink.The wire tip did not repeatedly prolapse during placement or remain in a prolapsed position during treatment of the lesion.The wire became fixed/caught prior to the event but no withdrawal difficulty was reported.A ¿drilling¿ or ¿jack-hammer¿ technique was not used to recanalize the vessel.There was no resistance/friction between the wire and other devices, and it was not advanced through the struts of an existing stent.The wire was used in a main vessel and a side branch.The tip was advanced into the distal vasculature.There was no calcification, no tortuosity, and 30% stenosis.The issue occurred after dilation.The product was not resterilized.The physician continued working with another non-cordis guidewire.The intended procedure was a dilation of a stenosed pulmonary vein (pv).There were no reported patient injuries.One non-sterile pgw.018 sv short 300cm st unit accompanied with an unknown wire was received.A product evaluation was performed on the pgw.018 sv short 300cm st wire.During visual analysis, a separated/fractured tip was noted.No other anomalies were observed during visual analysis.Sem analysis was performed on the separated area, which showed evidence of sheared off material on the body of the wire.No other anomalies were observed during sem analysis.A product history record (phr) review of lot: 35263117 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer, ¿distal tip-wires ¿ fractured-separated - in patient¿ was confirmed since a fractured/separated tip was found.The sheared off material observed on the wire is commonly caused by an interaction with a sharp object.Therefore, it is assumed the separation was attributed to an interaction with a sharp object.The exact cause of the separation could not be conclusively determined during analysis.Procedural/handling factors such as removing the wire from the dispenser by the distal floppy end and/or contact between the wire and a sharp medical device may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
Event or Problem Description
During the procedure, when probing a pulmonary vein with a.018¿ 300cm short sv straight peripheral steerable guidewire, a loop formed at the tip which is normal.When the wire was pulled back, the tip of the wire was broken.The ¿sheath¿ of the wire had partially come off.The distal tip of the wire including the x-ray markings have remained in the vessel.Parts of the sheathing of the wire have also remained in the vessel.The remaining parts had to be removed with a snare, which was successful.The physician continued working with another non-cordis guidewire and the patient is fine.The product was not resterilized.The wire was removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire looped while being used but did not kink.The wire was not re-shaped by the user.The wire was not used for treatment of another lesion prior to the event.The intended procedure was a dilation of the pulmonary vein (pv) stenosis.There was no calcification, no tortuosity, and 30% stenosis.A ¿drilling¿ or ¿jack-hammer¿ technique was not used to recannulize the vessel.The issue occurred after the dilation.The wire tip was visible on fluoro throughout the procedure.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire was not advanced through the struts of an existing stent.The wire tip did not repeatedly prolapse during placement.The tip did not remain in a prolapsed position during treatment of the lesion.The wire tip was advanced into the distal vasculature.The wire was used in both the main vessel and a side branch.The wire became fixed/caught prior to the event but no withdrawal difficulty was reported.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.